MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40456
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event - 18 years or older.Date of event: used the first day of the month of the bsc aware date since the provided event date was 16 days late from the bsc aware date.The complaint device was not returned by the customer, nevertheless the customer did provide pictures related to the complaint, where is possible to observe in the pictures that the distal tip section of the core wire exposed due to the polymer jacket detached.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 27-dec-2021.It was reported that tip damage occurred.During unpacking of a 300cm v-14 control wire, the tip was found to be damaged.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.However, device analysis revealed distal tip detachment.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned with its original pouch.Overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with upn provided by the customer.Guidewire was visually inspected, and it was noticed that distal tip was kinked and it has the polymer jacket was detached from the distal tip section, the polymer section detached was returned with the device.Additionally, the distal end was observed kinked.No more visual damages were found in the device.Distal tip was kinked and the polymer jacket detached was confirmed under microscope inspection.It was observed that the polymer detached was not loose, it just was separated from the corewire.Detailed pictures of the distal end area were captured.The outer diameter of distal tip, middle of the device, and the proximal section are within specifications.The customer did provide pictures related to the complaint, where is possible to observe in the pictures that the distal tip section of the core wire exposed due to the polymer jacket detached.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.A2: age at time of event - 18 years or older.B3: date of event: used the first day of the month of the bsc aware date since the provided event date was 16 days late from the bsc aware date.
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13315941
Report Number2134265-2021-16705
Device Sequence Number11947115
Product Code DQX
UDI-Device Identifier08714729799238
UDI-Public08714729799238
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Model Number40456
Device Catalogue Number40456
Device Lot Number0026722258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale